Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

April 11, 2021Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 11, 2021, 11:31 AM EDT for Seminole County, Volusia County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2021, 11:31 AM EDT (15:31 UTC)
Expired
Apr 11, 2021, 12:15 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL

Counties Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 74 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 11:41 AM EDTHAIL 0.73 Ssw Mims, FLTRAINED SPOTTER REPORTS DIME SIZED HAIL IN NORTH TITUSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

967 
WWUS82 KMLB 111531
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1131 AM EDT Sun Apr 11 2021
 
FLZ041-045-046-141-147-111615-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
1131 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHERN BREVARD...
EASTERN ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 1215 PM EDT...

At 1131 AM EDT, Doppler radar was tracking a strong thunderstorm near
Mims, moving northeast at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Orlando, Deltona, Port Orange, Sanford and Titusville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Melbourne.

&&

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.

LAT...LON 2843 8051 2838 8056 2837 8056 2835 8082
      2836 8115 2873 8149 2879 8145 2879 8142
      2883 8142 2889 8136 2893 8135 2906 8127
      2914 8095
TIME...MOT...LOC 1531Z 242DEG 45KT 2871 8091 

$$

Watson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 11, 10:06 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 11, 10:06 AM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1006 AM EDT Sun Apr 11 2021

.UPDATE...
...Severe Thunderstorm Watch 91 in Effect until 4 PM this
Afternoon...

...Strong to Severe Storms Expected Today Across East Central
Florida...

A Severe Thunderstorm Watch has been issued for Volusia, Lake,
Seminole, Orange, Brevard, Indian River, Osceola, and Okeechobee
counties until 4 PM.

Early start to convection this morning. Radar activity is ongoing,
mainly across the far northern counties. As the vigorous shortwave
moves eastward, showers and lightning storms are forecast to move
southeast, across ECFL through late afternoon, possibly lasting into
early evening across the Treasure coast. Current guidance shows
timing of convection will be: Kissimmee to Titusville northward
between now until Noon time window, then southward to Lake Kissimmee
to Vero Beach between 10 AM and 3 PM, and areas south from Noon to 5
PM.

Main threats associated with the stronger storms continue to be
strong damaging wind gusts of 60-70 mph, frequent lightning and very
heavy rainfall with amounts in the 1-2" neighborhood, perhaps
localized 3-4" in some localized areas. Very cold temperatures aloft
of -12C to -14C also favor hail greater than 1" in diameter and
perhaps larger south of Melbourne where models are showing greater
instability. We also cannot rule out a brief tornado or two. All of
east central Florida is in an Enhanced Risk of severe weather by the
Storm Prediction Center.

Afternoon high temperatures will depend on timing of convection. If
showers and lightning storms arrive when expected, temperatures will
be in the upper 70s across northern areas and low-mid 80s toward the
Treasure Coast. If the showers and storms arrive later however, then
temps will be a few degrees warmer.

&&

.Aviation...
MVFR conditions through this afternoon and into early this evening.
A line of strong to severe storms is expected to quickly push
southeast through central Florida from this morning through late
afternoon, perhaps into early evening. TEMPO IFR conditions expected
at all sites with some storms being capable of producing wind gusts
greater than 50 kt and possibly some hail. Behind the line of
storms, expect lingering light to moderate rain to continue into
this evening. Precipitation should then taper off, but some low
stratus is possible tonight into early Monday. VFR conditions
outside of convection.

&&

.Marine...

Ongoing showers and storms over the northern Atlantic waters.
Boating is highly discouraged today. Current buoy 41009 observations
show seas are around 3 ft with winds SW around 10KT. High coverage
of lightning storms are expected today, as a line of strong to
severe storms will move quickly southeast across the local waters
from this morning through late afternoon and possibly early evening.
Main threats with the stronger of these storms will be wind gusts in
excess of 50 KT, large hail, frequent lightning, heavy rainfall, and
a couple waterspouts will be possible. Seas are expected to build up
to 5 ft in the offshore waters by late this afternoon with winds
veering to the W/NW around 15-20 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  61  81  59 /  90  20  10   0
MCO  77  62  86  60 /  90  30  10   0
MLB  81  64  83  61 /  90  40  10   0
VRB  82  62  84  60 /  90  50  10   0
LEE  75  63  85  61 /  90  20  10   0
SFB  77  62  87  61 /  90  20  10   0
ORL  77  62  87  63 /  90  20  10   0
FPR  84  63  85  60 /  90  50  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch until 4 PM EDT this afternoon for
     Coastal Volusia-Indian River-Inland Volusia-Northern
     Brevard-Northern Lake-Okeechobee-Orange-Osceola-Seminole-
     Southern Brevard-Southern Lake.

AM...Severe Thunderstorm Watch until 4 PM EDT this afternoon for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

&&

Watson/Sedlock/Smith/Rodriguez/Haley
Hazardous weather outlook, Apr 11, 8:50 AM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
850 AM EDT Sun Apr 11 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-120000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
850 AM EDT Sun Apr 11 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...SEVERE THUNDERSTORM WATCH 91 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

.THUNDERSTORM IMPACT...
A line of strong to severe lightning storms is expected to rapidly
push southeast across east central Florida from this morning into
late afternoon. Primary hazards will be damaging wind gusts of 60 to
70 mph, hail 1 to 2 inches in diameter, frequent lightning, very
heavy rainfall, and a brief tornado or two. Strong to severe storms
could also develop out ahead of this line. Once the line passes,
lingering light to moderate rain with embedded lightning is expected
to last into this evening.

.FLOOD IMPACT...
Widespread rainfall amounts on the order of 1 to 2 inches are
are expected today with some localized totals of 3 to 4 inches
possible. This could produce ponding of water on roadways as well
as minor flooding in low-lying and poor drainage areas.

.RIP CURRENT IMPACT...
There is a Moderate risk of life-threatening rip currents at area
beaches. The threat will be present all day but will be highest
between 11 AM and 5 PM due to tidal effects.

.MARINE THUNDERSTORM GUST IMPACT...
Strong to severe storms will move to the east and southeast
across east central Florida and the adjacent Atlantic waters from
this morning into early this evening, producing locally higher
winds and seas. Wind gusts in excess of 50 knots will be possible
over the Atlantic Waters, Intracoastal Waterway, and inland lakes.

.WATERSPOUT IMPACT...
A couple of brief waterspouts will be possible with storms across
the the Atlantic waters, Intracoastal Waterway, and over inland
lakes from this morning into early this evening.

.WIND AND SEA IMPACT...
Small craft should exercise caution for west to southwest winds
of 15 to 20 knots.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
The rip current risk at area beaches will remain moderate on
Monday.

Isolated lightning storms will be possible each day from Wednesday
into next weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed. Be
sure to have multiple ways of receiving severe weather alerts. This
includes a NOAA Weather Radio, a cell phone with wireless alerts
enabled, or through local television stations.

Sedlock/Combs

In the hours before

Special weather statement, Apr 11, 11:01 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1101 AM EDT Sun Apr 11 2021

FLZ041-044-045-144-111545-
Northern Lake County FL-Orange FL-Inland Volusia FL-
Southern Lake County FL-
1101 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE...NORTHWESTERN
ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 1145 AM EDT...

At 1100 AM EDT, Doppler radar was tracking a strong thunderstorm over
Tavares, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.

LAT...LON 2896 8195 2896 8166 2905 8166 2905 8164
      2906 8164 2906 8128 2887 8137 2883 8142
      2878 8141 2866 8165 2878 8195
TIME...MOT...LOC 1500Z 236DEG 32KT 2883 8174

Smith
Local storm report, Apr 11, 11:03 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1103 AM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HAIL             CASSELBERRY             28.66N 81.32W
04/11/2021  E0.88 INCH       SEMINOLE           FL   PUBLIC

            PUBLIC REPORTS DIME TO NICKEL SIZED HAIL IN CASSELBERRY.

&&

REH
Special weather statement, Apr 11, 11:05 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1105 AM EDT Sun Apr 11 2021

FLZ045-111515-
Orange FL-
1105 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE COUNTY UNTIL 1115
AM EDT...

At 1105 AM EDT, Doppler radar was tracking a strong thunderstorm over
Union Park, or near University Of Central Florida, moving northeast
at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Orlando, Winter Park, Bithlo, University Of Central Florida and
Azalea Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.

LAT...LON 2861 8131 2861 8099 2850 8124 2857 8134
TIME...MOT...LOC 1505Z 236DEG 32KT 2857 8123

Smith
Local storm report, Apr 11, 11:18 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1118 AM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     HAIL             4 S ALTAMONTE SPRINGS   28.61N 81.39W
04/11/2021  M1.00 INCH       Orange             FL   BROADCAST MEDIA

            LOCAL BROADCAST MEDIA REPORTS QUARTER SIZE HAIL IN
            ALTAMONTE.

1043 AM     HAIL             CASSELBERRY             28.66N 81.32W
04/11/2021  M0.70 INCH       SEMINOLE           FL   PUBLIC

            PUBLIC REPORTS DIME SIZED HAIL IN CASSELBERRY

1045 AM     HAIL             MAITLAND                28.63N 81.37W
04/11/2021  M0.88 INCH       ORANGE             FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL SIZED HAIL IN MAITLAND.

1048 AM     HAIL             5 N AZALEA PARK         28.62N 81.30W
04/11/2021  M0.70 INCH       Seminole           FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME SIZED HAIL IN WINTER PARK.

1049 AM     HAIL             5 NNE AZALEA PARK       28.62N 81.27W
04/11/2021  M1.75 INCH       Seminole           FL   EMERGENCY MNGR

            EM REPORTS GOLF BALL SIZED HAIL NEAR SR-426 AND
            TUSKAWILLA ROAD.

1050 AM     HAIL             5 ESE ALTAMONTE SPRINGS 28.65N 81.31W
04/11/2021  M1.00 INCH       Seminole           FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL.

1050 AM     HAIL             5 E ALTAMONTE SPRINGS   28.66N 81.31W
04/11/2021  M1.00 INCH       Seminole           FL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED QUARTER SIZED HAIL NEAR
            CASSELBERRY.

1051 AM     HAIL             6 E CASSELBERRY         28.66N 81.23W
04/11/2021  M0.88 INCH       Seminole           FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL SIZED HAIL NEAR SR-417 AND
            RED BUG LAKE ROAD.

1100 AM     HAIL             WINTER PARK             28.60N 81.34W
04/11/2021  M1.00 INCH       ORANGE             FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL IN WINTER
            PARK.

&&

KR
Local storm report, Apr 11, 11:23 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1123 AM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             3 ESE CASSELBERRY       28.65N 81.29W
04/11/2021  M1.00 INCH       Seminole           FL   BROADCAST MEDIA

            LOCAL BROADCAST MEDIA RELAYED A REPORT OF QUARTER SIZED
            HAIL NEAR RED BUG LAKE RD AND DODD ROAD IN WINTER
            SPRINGS.

&&

KR
Special weather statement, Apr 11, 11:31 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1131 AM EDT Sun Apr 11 2021

FLZ041-045-046-141-147-111615-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
1131 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHERN BREVARD...
EASTERN ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 1215 PM EDT...

At 1131 AM EDT, Doppler radar was tracking a strong thunderstorm near
Mims, moving northeast at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Orlando, Deltona, Port Orange, Sanford and Titusville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Melbourne.

&&

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.

LAT...LON 2843 8051 2838 8056 2837 8056 2835 8082
      2836 8115 2873 8149 2879 8145 2879 8142
      2883 8142 2889 8136 2893 8135 2906 8127
      2914 8095
TIME...MOT...LOC 1531Z 242DEG 45KT 2871 8091

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:31 AM EDTSpecial Weather StatementMLBFlagler44 min
Apr 11, 7:38 AM EDTSpecial Marine WarningMLB2 hr
Apr 11, 7:43 AM EDTSpecial Weather StatementMLBVolusia62 min
Apr 11, 8:45 AM EDTSpecial Weather StatementMLBVolusia45 min
Apr 11, 9:19 AM EDTSpecial Marine WarningMLB26 min
Apr 11, 9:45 AM EDTSpecial Weather StatementMLBLake60 min
Apr 11, 10:35 AM EDTSevere Thunderstorm WarningMLBOrange, Seminole23 min
Apr 11, 10:56 AM EDTSevere Thunderstorm WarningMLBSeminole, Volusia30 min
Apr 11, 11:01 AM EDTSpecial Weather StatementMLBLake44 min
Apr 11, 11:05 AM EDTSpecial Weather StatementMLBSeminole10 min
Apr 11, 11:29 AM EDTSpecial Marine WarningMLB2 hr
Apr 11, 11:39 AM EDTSpecial Weather StatementMLBLake, Orange66 min
Apr 11, 11:45 AM EDTSpecial Weather StatementMLBVolusia60 min
Apr 11, 12:23 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Osceola52 min
Apr 11, 12:39 PM EDTSpecial Weather StatementMLBBrevard, Osceola66 min
Apr 11, 1:04 PM EDTSpecial Weather StatementMLBSeminole41 min
Apr 11, 1:08 PM EDTSpecial Marine WarningMLB3 hr
Apr 11, 1:13 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee62 min
Apr 11, 1:55 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River36 min
Apr 11, 2:11 PM EDTSpecial Weather StatementMLBIndian River, Martin, Okeechobee, Saint Lucie94 min
Apr 11, 2:17 PM EDTSevere Thunderstorm WarningMLBIndian River, Martin, Okeechobee, Saint Lucie58 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.